Delirium in the Pediatric Population: A 17-Year-Old Girl With Baclofen Withdrawal-Induced Psychosis

Christine Cherella*, James G. MacKenzie, Agnes K. Costello

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

Abstract

We report a case of new onset psychosis in a teenager that was initially thought to be caused by a primary psychiatric disorder but was later discovered to be secondary to withdrawal from baclofen therapy. Although withdrawal from oral baclofen has been known to cause delirium in adults and in patients with intrathecal pump malfunction, this report shows that oral baclofen withdrawal can also manifest as psychosis in the pediatric population. It is important for emergency care providers to recognize symptoms of delirium from sources such as medication withdrawal, especially in a pediatric patient, because the treatment differs from that of psychiatric disorders.

Original languageEnglish (US)
Pages (from-to)60-63
Number of pages4
JournalClinical Pediatric Emergency Medicine
Volume14
Issue number1
DOIs
StatePublished - Mar 1 2013

Keywords

  • Baclofen
  • Delirium
  • Withdrawal

ASJC Scopus subject areas

  • Pediatrics, Perinatology, and Child Health
  • Emergency Medicine

Fingerprint Dive into the research topics of 'Delirium in the Pediatric Population: A 17-Year-Old Girl With Baclofen Withdrawal-Induced Psychosis'. Together they form a unique fingerprint.

Cite this